Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 266, NWS St. Louis, MO

June 3, 2008Pike County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 3, 2008, 9:57 AM CDT for Pike County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2008, 9:57 AM CDT (14:57 UTC)
Expired
Jun 3, 2008, 10:45 AM CDT
In force
48 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

County Pike County, IL

The radar

The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 3:31 AM CDTTornado WatchSPC10 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 031456
SVRLSX
ILC149-031545-
/O.NEW.KLSX.SV.W.0266.080603T1457Z-080603T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
957 AM CDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1045 AM CDT

* AT 956 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 23 MILES NORTHEAST OF GRIGGSVILLE TO 12 MILES NORTH OF
  GRIGGSVILLE TO 21 MILES NORTHWEST OF GRIGGSVILLE...OR ALONG A LINE
  EXTENDING FROM 3 MILES SOUTHWEST OF BEARDSTOWN TO 18 MILES NORTH OF
  PITTSFIELD TO 19 MILES EAST OF QUINCY...AND MOVING SOUTHEAST AT 50
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRIGGSVILLE...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3984 9059 3969 9066 3964 9061 3977 9092
      3984 9092
TIME...MOT...LOC 1457Z 293DEG 54KT 3997 9045 3987 9078
          3989 9102

$$

CVKING
2 follow-up statements
000 
WWUS53 KLSX 031511
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1011 AM CDT TUE JUN 3 2008

ILC149-031545-
/O.CON.KLSX.SV.W.0266.000000T0000Z-080603T1545Z/
PIKE IL-
1011 AM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR NORTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...

AT 1008 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES WEST OF FISHHOOK TO 15 MILES
WEST OF FISHHOOK...OR ALONG A LINE EXTENDING FROM 16 MILES EAST OF
QUINCY TO 12 MILES EAST OF HANNIBAL...MOVING EAST AT 55 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...FISHHOOK...
PERRY...CHAMBERSBURG AND GRIGGSVILLE.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3969 9066 3964 9061 3977 9092 3984 9092
      3984 9059
TIME...MOT...LOC 1511Z 280DEG 55KT 3986 9103 3975 9111

$$

CVKING
000 
WWUS53 KLSX 031543
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1043 AM CDT TUE JUN 3 2008

ILC149-031553-
/O.EXP.KLSX.SV.W.0266.000000T0000Z-080603T1545Z/
PIKE IL-
1043 AM CDT TUE JUN 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIKE COUNTY IN
WEST CENTRAL ILLINOIS EXPIRES AT 1045 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3969 9066 3964 9061 3977 9092 3984 9092
      3984 9059
TIME...MOT...LOC 1543Z 280DEG 55KT 3977 9040 3966 9048

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:56 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 3, 6:56 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
656 AM CDT TUE JUN 3 2008

.DISCUSSION...
/452 AM CDT TUE JUN 3 2008/
WILL KEEP IT SHORT THIS MORNING AS SEVERE ACTIVITY IS PERSISTING
ACROSS NORTHEAST MO...WEST CENTRAL IL...MAINLY ALONG AND NORTH OF
WARM FRONT EARLY THIS MORNING. IN ADDITION...MCS COMPLEX THAT HAD
DEVELOPED OVER ERN KS...CONTINUES TO SLIDE EAST INTO CENTRAL MO.
THIS WILL BE THE FORECAST ISSUES IN THE VERY SHORT TERM.

HAVE UPPED POPS FOR AREAS ALONG AND SOUTH OF MISSOURI RIVER AS MCS
COMPLEX SLIDES THROUGH AREA. ALSO...SPC HAS UPGRADED SVR WATCH TO A
TORNADO WATCH TIL 16Z...FOR SAME AREA. AS FOR REST OF TODAY...NAM
AND GFS HAVE THEIR DIFFERENCES WITH NAM DEVELOPING ACTIVITY A LITTLE
FURTHER SOUTH...POSSIBLY DUE TO REMNANTS OF MCS AND ACTIVITY
ASSOCIATED WITH WARM FRONT...WHICH WILL BECOME FOCUS OF ACTIVITY
LATER THIS AFTERNOON AND EVENING...THIS IS A GOOD BET. HAVE ADDED
SEVERE MENTION BEYOND WATCH PERIOD...AS PORTIONS OF NORTHEAST...EAST
CENTRAL MISSOURI AND WEST CENTRAL IL ARE IN A MODERATE RISK FOR
TODAY THROUGH THIS EVENING. TEMPS WILL BE TRICKY TODAY DEPENDING ON
THIS MORNING/S ACTIVITY AND WHAT COULD DEVELOP LATER. FOR NOW FEEL
THAT WE WILL HAVE TIME TO RECOVER...SO KEPT HIGHS IN THE LOW 80S FAR
NORTH TO AROUND 90 FAR SOUTH.

ACTIVITY TO LINGER THROUGH TONIGHT...THEN BEGIN TO LIFT NORTH ON
WEDNESDAY. WILL SEE A BREAK WEDNESDAY NIGHT AND THURSDAY AS WE
REMAIN IN WARM SECTOR AHEAD OF NEXT WEATHER SYSTEM. THE NEXT SYSTEM
WILL BEGIN TO MOVE IN THURSDAY NIGHT AND LINGER THROUGH FRIDAY NIGHT.

BYRD

&&

.AVIATION...
/640 AM CDT TUE JUN 3 2008/
FOR THE 12Z TAFS...CONVECTION ACROSS NRN MO AND SRN IA IS EXPECTED
TO DEVELOP SWD SOMEWHAT TO AFFECT UIN WITHIN THE NEXT COUPLE OF
HOURS. IN THE NEAR TERM...ONLY SOME LIGHT SHRA IS EXPECTED TO
AFFECT COU...SUS AND STL IN THE MORNING HOURS. MAIN FOCUS IS GOING
TO BE CONVECTION LATE THIS AFTN INTO THE OVERNIGHT HOURS. WITH
WRMFNT SETTLED ACROSS NRN MO AND CNTL IL...WRM SECTOR IS EXPECTED
TO DESTABILIZE. CAP SHUD LIMIT CONVECTION UNTIL EARLY EVE HOURS.
UNTIL THEN...GUSTY SLY WINDS WL PREVAIL DURING THE DAY.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 3, 4:35 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
435 AM CDT TUE JUN 3 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
435 AM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER OVER NORTHEAST AND EAST
CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS...THROUGH THIS
EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
REMAINDER OF THE AREA. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 75 MPH AND
EVEN STRONG TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF
INTERSTATE 70 WEDNESDAY.

THERE IS A RISK OF ADDITIONAL SEVERE THUNDERSTORMS THURSDAY NIGHT
THROUGH FRIDAY NIGHT AS A STRONG STORM SYSTEM MOVES OUT OF THE ROCKIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

In the hours before

Local storm report, Jun 3, 7:53 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 AM CDT TUE JUN 03 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0749 AM     HEAVY RAIN       GREENFIELD              39.34N  90.21W
06/03/2008  M1.53 INCH       GREENE             IL   EMERGENCY MNGR

            REPORTED BY AMATEUR RADIO OPERATOR

&&

EVENT NUMBER 00324

PRZYBYLINSKI
Local storm report, Jun 3, 8:08 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
808 AM CDT TUE JUN 03 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0807 AM     HAIL             2 E FARINA              38.83N  88.74W
06/03/2008  E1.00 INCH       MARION             IL   TRAINED SPOTTER

&&

EVENT NUMBER 00325

BRITT
Local storm report, Jun 3, 8:44 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
844 AM CDT TUE JUN 03 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0805 AM     TORNADO          2 E VERNON              38.80N  89.05W
06/03/2008                   MARION             IL   LAW ENFORCEMENT

            PUBLIC REPORTED SEEING TORNADO THAT TOOK ROOF OFF BARN
            AND SHINGLES OFF HOUSE

&&

EVENT NUMBER 00326

BROWNING
Local storm report, Jun 3, 9:25 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
925 AM CDT TUE JUN 03 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0923 AM     TSTM WND GST     LORAINE                 40.15N  91.22W
06/03/2008  E70 MPH          ADAMS              IL   LAW ENFORCEMENT

&&

EVENT NUMBER 00327

BROWNING
Local storm report, Jun 3, 9:26 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
926 AM CDT TUE JUN 03 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0924 AM     TSTM WND GST     LORAINE                 40.15N  91.22W
06/03/2008  E70 MPH          ADAMS              IL   EMERGENCY MNGR

&&

EVENT NUMBER 00328

KARLZ
Local storm report, Jun 3, 9:37 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
937 AM CDT TUE JUN 03 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0936 AM     TSTM WND GST     2 N CAMP POINT          40.07N  91.07W
06/03/2008  E50 MPH          ADAMS              IL   TRAINED SPOTTER

            4 INCH DIAMETER TREE LIMBS DOWNED.

&&

EVENT NUMBER 00329

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:12 PM CDTSevere Thunderstorm WarningLSXCalhoun, Greene, Jersey19 min
Jun 2, 9:34 PM CDTRiver Flood WarningLSXAdams38 days
Jun 2, 9:34 PM CDTRiver Flood WarningLSXPike42 days
Jun 2, 9:34 PM CDTRiver Flood WarningLSXPike44 days
Jun 2, 9:34 PM CDTRiver Flood WarningLSXCalhoun45 days
Jun 2, 9:50 PM CDTSevere Thunderstorm WarningLSXAdams, Brown25 min
Jun 2, 11:17 PM CDTSevere Thunderstorm WarningLSXAdams, Brown43 min
Jun 2, 11:59 PM CDTAreal Flood AdvisoryLSXAdams, Brown3 hr
Jun 3, 12:45 AM CDTSevere Thunderstorm WarningLSXAdams45 min
Jun 3, 1:28 AM CDTSevere Thunderstorm WarningLSXAdams47 min
Jun 3, 1:58 AM CDTTornado WarningLSXAdams32 min
Jun 3, 2:27 AM CDTSevere Thunderstorm WarningLSXAdams, Brown, Pike48 min
Jun 3, 2:39 AM CDTFlash Flood WarningLSXAdams13 hr
Jun 3, 3:16 AM CDTSevere Thunderstorm WarningLSXAdams, Brown, Pike44 min
Jun 3, 4:12 AM CDTSevere Thunderstorm WarningLSXGreene, Pike37 min
Jun 3, 4:34 AM CDTAreal Flood AdvisoryLSXBrown6 hr
Jun 3, 4:57 AM CDTFlash Flood WarningLSXPike6 hr
Jun 3, 7:23 AM CDTFlash Flood WarningLSXBond, Montgomery5 hr
Jun 3, 7:39 AM CDTSevere Thunderstorm WarningLSXFayette, Marion51 min
Jun 3, 7:54 AM CDTTornado WarningLSXMarion29 min
Jun 3, 9:15 AM CDTSevere Thunderstorm WarningLSXAdams, Brown60 min
Jun 3, 10:07 AM CDTSevere Thunderstorm WarningLSXAdams, Brown21 min
Jun 3, 10:15 AM CDTFlash Flood WarningLSXBrown4 hr
Jun 3, 10:39 AM CDTSevere Thunderstorm WarningLSXMacoupin, Montgomery44 min
Jun 3, 11:36 AM CDTRiver Flood WarningLSXBrown23 hr
Jun 3, 1:18 PM CDTRiver Flood WarningLSXBrown3 days
Jun 3, 1:18 PM CDTRiver Flood WarningLSXMorgan, Pike37 days
Jun 3, 1:18 PM CDTRiver Flood WarningLSXPike, Scott48 days
Jun 3, 1:18 PM CDTRiver Flood WarningLSXCalhoun, Jersey42 days
Jun 3, 2:46 PM CDTRiver Flood WarningLSXAdams34 days
Jun 3, 2:46 PM CDTRiver Flood WarningLSXAdams34 days
Jun 3, 2:46 PM CDTRiver Flood WarningLSXPike39 days
Jun 3, 2:46 PM CDTRiver Flood WarningLSXCalhoun43 days
Jun 3, 2:46 PM CDTRiver Flood WarningLSXJersey45 days
Jun 3, 2:46 PM CDTRiver Flood WarningLSXMadison40 days
Jun 3, 2:46 PM CDTRiver Flood WarningLSXRandolph43 days
Jun 3, 3:35 PM CDTFlash Flood WatchLSXAdams, Bond, Brown, Calhoun, Clinton, Fayette and 10 more24 hr
Jun 3, 6:29 PM CDTSevere Thunderstorm WarningLSXCalhoun, Pike46 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.